Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 28, 2022, 3:21 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 28, 2022, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
594
WWUS84 KMOB 282021
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Tue Jun 28 2022
ALZ059-060-FLZ205-206-282115-
Covington AL-Escambia AL-Okaloosa Inland FL-Okaloosa Coastal FL-
321 PM CDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of southeastern
Escambia, southern Covington and Okaloosa Counties through 415 PM
CDT...
At 320 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Geneva to 4 miles southwest of Eglin Air Force Base. Movement was
northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Niceville, Florala, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3099 8639 3048 8640 3051 8642
3050 8644 3062 8673 3094 8679 3119 8672
3119 8670 3122 8670 3129 8644 3125 8619
TIME...MOT...LOC 2020Z 125DEG 20KT 3099 8597 3055 8632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 12:49 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1249 PM CDT Tue Jun 28 2022 .NEAR TERM /Now Through Wednesday/...A surface boundary lifts back northward across the area this afternoon into evening likely focusing best chances for thunderstorms in the vicinity of the I-65 corridor. Expect scattered to at times numerous showers and thunderstorms across the area late afternoon into the evening hours. Storms will be slow moving and pose a threat for localized nuisance flash flooding. Afternoon highs are peaking in the lower to middle 90's across the area. Showers and storms will slowly diminish across the area into this evening, likely becoming more focused over the marine area and coastal counties after midnight. Lows tonight will dip into the lower to middle 70's with upper 70's along the coast. Wednesday is a rinse and repeat of Tuesday, but showers and thunderstorms should be more plentiful during the morning hours across southwestern AL and the FL panhandle. These spread inland through the late morning and become more numerous into the afternoon hours. Once again given PWATs up around 2" the rain may be heavy with thunderstorms and pose a localized nuisance flash flooding threat. Some of the storms may be on the strong side given CAPE values of 2,000 to 3,000j/kg and any storm mergers should help foster more robust updrafts. This may result in some stronger wind gusts in spots from storms. Highs Wednesday may not make it out of the upper 80's for most spots, however inland areas of southeast MS into inland southwest and south- central AL may manage to crack 90 degrees. MM/25 && .AVIATION... 18Z issuance...VFR conditions prevail across the region today into tonight. Scattered to numerous showers and thunderstorms may result in localized temporary reductions in ceiling and visibility. Any stronger storms may be capable of producing gusty, erratic winds. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 28, 2:20 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT Tue Jun 28 2022
FLZ205-282000-
Okaloosa Inland FL-
220 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of north central
Okaloosa County through 300 PM CDT...
At 219 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of Baker, or 6 miles north of
Crestview, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 8655 3075 8663 3100 8678 3100 8655
TIME...MOT...LOC 1919Z 169DEG 19KT 3084 8661
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jun 28, 2:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Tue Jun 28 2022
FLZ203-282015-
Santa Rosa Inland FL-
225 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of west central Santa
Rosa County through 315 PM CDT...
At 225 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Pea Ridge, or over Pace. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pace and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 8714 3060 8718 3075 8726 3078 8706
3062 8707 3062 8708 3061 8707 3058 8707
3057 8713
TIME...MOT...LOC 1925Z 158DEG 3KT 3062 8712
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jun 28, 3:10 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
310 PM CDT Tue Jun 28 2022
FLZ203-205-282045-
Okaloosa Inland FL-Santa Rosa Inland FL-
310 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of west central
Okaloosa and east central Santa Rosa Counties through 345 PM CDT...
At 310 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Roeville, or 13 miles east of
Milton, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Okaloosa and east central Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8669 3056 8682 3077 8700 3087 8676
TIME...MOT...LOC 2010Z 151DEG 6KT 3069 8683
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jun 28, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Tue Jun 28 2022
ALZ059-060-FLZ205-206-282115-
Covington AL-Escambia AL-Okaloosa Inland FL-Okaloosa Coastal FL-
321 PM CDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of southeastern
Escambia, southern Covington and Okaloosa Counties through 415 PM
CDT...
At 320 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Geneva to 4 miles southwest of Eglin Air Force Base. Movement was
northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Niceville, Florala, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3099 8639 3048 8640 3051 8642
3050 8644 3062 8673 3094 8679 3119 8672
3119 8670 3122 8670 3129 8644 3125 8619
TIME...MOT...LOC 2020Z 125DEG 20KT 3099 8597 3055 8632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:46 AM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 28, 2:02 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 28, 4:41 PM CDT | Special Weather Statement | MOB | Conecuh | 49 min |
| Jun 28, 4:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 28, 4:51 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Jun 28, 5:27 PM CDT | Special Weather Statement | MOB | Monroe | 48 min |
| Jun 28, 5:41 PM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Jun 28, 5:45 PM CDT | Special Weather Statement | MOB | Washington | 60 min |
| Jun 28, 5:54 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jun 28, 6:16 PM CDT | Special Weather Statement | MOB | Crenshaw | 44 min |
| Jun 28, 6:46 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Jun 28, 2:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| Jun 28, 2:25 PM CDT | Special Weather Statement | MOB | Santa Rosa | 50 min |
| Jun 28, 3:10 PM CDT | Special Weather Statement | MOB | Santa Rosa | 35 min |
| Jun 28, 3:46 PM CDT | Special Weather Statement | MOB | Santa Rosa | 44 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
| Jun 28, 4:30 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
Nearby
Special Weather Statements in Alabama, 2022Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.